Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 55, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 16, 2013, 11:47 AM HST for Hawaii County, Hawaii. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 11:47 AM HST (21:47 UTC)
- Expired
- Sep 18, 2013, 3:17 AM HST
- In force
- 40 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WWHW70 PHFO 162147 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1147 AM HST MON SEP 16 2013 HIZ023>027-171100- /O.NEW.PHFO.WI.Y.0055.130916T2147Z-130917T1600Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 1147 AM HST MON SEP 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY OVER BIG ISLAND PASSES AND RIDGES BELOW 8000 FEET... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...EAST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 40 MPH ARE EXPECTED OVER PASSES AND RIDGES BELOW 8000 FEET. * TIMING...THROUGH 6 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
4 follow-up statements
597 WWHW70 PHFO 170144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST MON SEP 16 2013 HIZ023>027-171445- /O.CON.PHFO.WI.Y.0055.000000T0000Z-130917T1600Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 344 PM HST MON SEP 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY OVER PASSES AND RIDGES BELOW 8000 FEET... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...EAST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 40 MPH ARE EXPECTED OVER PASSES AND RIDGES BELOW 8000 FEET. * TIMING...THROUGH 6 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
321 WWHW70 PHFO 171328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST TUE SEP 17 2013 HIZ023>027-180230- /O.EXT.PHFO.WI.Y.0055.000000T0000Z-130918T0400Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 328 AM HST TUE SEP 17 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH ARE EXPECTED OVER PASSES AND RIDGES BELOW 8000 FEET. * TIMING...THROUGH 6 PM THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
441 WWHW70 PHFO 180140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE SEP 17 2013 HIZ023>027-181400- /O.EXT.PHFO.WI.Y.0055.000000T0000Z-130918T1400Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 340 PM HST TUE SEP 17 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY OVER PASSES AND RIDGES BELOW 8000 FEET... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY. * WINDS...NORTHEAST 15 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED OVER PASSES AND RIDGES BELOW 8000 FEET. * TIMING...THROUGH 4 AM WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
048 WWHW70 PHFO 181317 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST WED SEP 18 2013 HIZ023>027-181430- /O.CAN.PHFO.WI.Y.0055.000000T0000Z-130918T1400Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 317 AM HST WED SEP 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER THE BIG ISLAND HAVE DECREASED TO BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 16, 10:00 AM HST, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 16, 10:00 AM HST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON SEP 16 2013 .SYNOPSIS... BUILDING HIGH PRESSURE NORTH OF THE ISLANDS WILL HELP TO INCREASE TRADE WINDS OVER THE NEXT COUPLE OF DAYS. MODERATE TRADE WIND SHOWERS WILL CONCENTRATE SHOWERS OVER WINDWARD AND MAUKA AREAS. SLIGHTLY DRIER CONDITIONS ARE EXPECTED FOR THE SECOND HALF OF THE WEEK. && .DISCUSSION... NO SIGNIFICANT CHANGES TO THE FORECAST PHILOSOPHY AT THIS TIME. BUILDING HIGH PRESSURE NORTH OF THE ISLANDS WILL HELP TO INCREASE TRADES INTO THE MIDDLE OF THE WEEK. AT THAT TIME...THE RIDGE NORTH OF THE ISLANDS WILL BE ABSORBED INTO A LARGER HIGH FURTHER NORTHWEST OF THE ISLANDS. THIS COULD WEAKEN THE TRADES A BIT FOR THE SECOND HALF OF THE WEEK. SHOWER ACTIVITY IS EXPECTED TO INCREASE OVER WINDWARD AND MAUKA AREAS LATER TODAY AND TONIGHT AS SHOWERY LOW CLOUDS UPSTREAM OF THE ISLANDS REACH THE ISLANDS IN THE TRADE WIND FLOW. INCREASED SHOWER ACTIVITY IS EXPECTED TO PERSIST INTO THE MIDDLE OF THE WEEK. PRECIPITABLE WATER VALUES SHOW VALUES TO BE NEAR NORMAL...SO AM NOT EXPECTING ANY ISSUES WITH THE SHOWERS. THE SECOND HALF OF THE WEEK SHOWS A SLIGHTLY DRIER AIRMASS MOVING IN...SO SHOWER ACTIVITY SHOULD LET UP SOME. THE TRADES AND SHOWERS BUILD AGAIN DURING THE FIRST PART OF NEXT WEEK. && .MARINE... WITH THE BUILDING MODERATE TRADES...SMALL CRAFT ADVISORY /SCA/ REMAINS POSTED FOR THE TYPICALLY WINDIER AREAS NEAR MAUI AND HAWAII COUNTIES. THE SCA MAY NEED TO BE EXPANDED HEADING TOWARDS MID WEEK AS THE WINDS PICK UP. A SMALL NORTHWEST SWELL WILL PRODUCE A MODEST BUMP IN SURF HEIGHTS ALONG NORTH FACING BEACHES THROUGH TUESDAY. INCREASING TRADES WILL LEAD TO AN INCREASE IN WINDSWELL ALONG WINDWARD BEACHES/REEFS. A MIX OF SOUTHERN HEMISPHERE SWELLS SHOULD KEEP SURF ALONG SOUTH FACING BEACHES SMALL IN THE 2-3 FT RANGE OVER THE NEXT FEW DAYS. && .AVIATION... VFR CONDITIONS PREVAIL AT ALL TAF SITES AND THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY. THERE MAY BE SOME LOCAL MVFR OVER WINDWARD SLOPES DUE TO LOW CLOUDS AND -SHRA. AIRMET TANGO REMAINS POSTED FOR LOW LEVEL TURB S AND W OF MOUNTAINS ON ALL ISLANDS DUE TO STRENGTHENING TRADE WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && DISCUSSION/MARINE...M BALLARD AVIATION...BURKE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.